Alert archive / Arkansas / Special Weather Statements in 2013

Special Weather Statement, NWS Tulsa, OK

August 3, 2013Benton County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 3, 2013, 5:39 AM CDT for Benton County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 5:39 AM CDT (10:39 UTC)
Expired
Aug 3, 2013, 6:15 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Benton County, AR

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2924 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.9
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS84 KTSA 031039
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 AM CDT SAT AUG 3 2013

ARZ001-002-031115-
BENTON AR-CARROLL AR-
539 AM CDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON AND NORTHWESTERN CARROLL

AT 539 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BEAVER TO GARFIELD TO 3 MILES
NORTHEAST OF BELLA VISTA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...OAK
HILL...BLAND...HILL TOP...PLEASANT RIDGE...ROGERS...PEA RIDGE...
GATEWAY...WAR EAGLE...MONTE NE...LOOKOUT...LARUE...AVOCA...BELLA
VISTA...GARFIELD...BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...
URBANETTE...GRANDVIEW...BUSCH...BEAVER AND HOBBS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3640 9347 3629 9366 3630 9366 3631 9387
      3624 9388 3625 9407 3650 9434 3650 9359
TIME...MOT...LOC 1039Z 320DEG 18KT 3654 9377 3643 9396
          3644 9417

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:57 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 3, 2:57 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT SAT AUG 3 2013

.DISCUSSION...
TONIGHT WE HAVE A THUNDERSTORM COMPLEX ACROSS SOUTHEAST KANSAS
MERGING WITH THUNDERSTORMS ACROSS SOUTHWEST MISSOURI. THE TAIL
END OF THIS COMPLEX WILL WORK ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THIS MORNING. MAY SEE ADDITIONAL THUNDERSTORMS DEVELOP LATE
THIS AFTERNOON AND EVENING ALONG ANY OUTFLOW BOUNDARIES THAT MAY STILL
BE LINGERING ACROSS THE AREA. WILL CONTINUE THE BEST CHANCES OF SHOWERS
AND THUNDERSTORMS ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 18Z. WHILE THE BULK OF THE
HEAVIER PRECIPITATION IS EXPECTED TO FALL OUTSIDE OF THE TULSA CWA, AN INCH
OR SO OF RAIN IS NOT OUT OF THE QUESTION WITHIN THE WATCH AREA. WILL ALSO ISSUE
A HEAT ADVISORY FOR TODAY FOR PORTIONS OF EASTERN OKLAHOMA, MAINLY SOUTH OF
HIGHWAY 412 WHERE HEAT INDEX VALUES ARE EXPECTED EXCEED THE 105 DEGREE
THRESHOLD.

WITH A FRONTAL BOUNDARY LINGERING NEAR THE KANSAS/OKLAHOMA BORDER, MORE
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND INTO SUNDAY WITH
THE BEST CHANCES ACROSS THE NORTHERN PORTIONS OF THE REGION. THIS BOUNDARY
WILL ALSO HELP KNOCK A COUPLE OF DEGREES OFF THE TEMPERATURE ON SUNDAY.

THE HOTTEST PART OF THE UPCOMING WEEK WILL OCCUR IN THE MONDAY THROUGH
WEDNESDAY TIME-FRAME. HOWEVER, THERE WILL CONTINUE TO BE CHANCES OF
SHOWERS AND THUNDERSTORMS AS THE AREA REMAINS ON THE PERIPHERY OF THE
MID-LEVEL RIDGE.

ANOTHER COLD FRONT WILL NUDGE INTO THE AREA LATE WEDNESDAY NIGHT WITH THE
BOUNDARY LINGERING OVER THE REGION INTO SATURDAY. THIS WILL HELP MODERATE
TEMPERATURES AND BRING ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS TO
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  75  91  76 /  30  30  50  30
FSM   94  77  92  75 /  20  20  40  40
MLC   99  75  97  76 /  10  20  20  20
BVO   90  75  87  72 /  40  50  50  40
FYV   90  71  87  71 /  60  50  60  50
BYV   86  69  85  70 /  60  50  60  60
MKO   94  75  91  75 /  20  20  40  30
MIO   88  72  86  73 /  60  50  60  50
F10   97  76  94  75 /  20  20  30  20
HHW  100  74  98  75 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR OKZ049-
     OKZ053-OKZ060-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ056-OKZ057-OKZ058-
     OKZ063.

AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM...30
LONG TERM....10
Hazardous weather outlook, Aug 3, 5:11 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT SAT AUG 3 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
511 AM CDT SAT AUG 3 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 6 AM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 6 AM.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF A TULSA TO TAHLEQUAH TO POTEAU LINE.
	ONSET...THIS AFTERNOON.

DISCUSSION...

A COMPLEX OF STORMS WILL MOVE ACROSS FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS THIS MORNING. THERE IS A LIMITED RISK OF
MARGINALLY SEVERE WINDS AND HAIL WITH THESE STORMS. HEAVY RAINFALL
COULD LEAD TO LOCALIZED FLOODING.

AFTERNOON HEAT INDICES ARE FORECAST TO CLIMB INTO THE 105 TO 107
DEGREE RANGE OVER MUCH OF EASTERN OKLAHOMA...MAINLY FROM TULSA TO
TAHLEQUAH AND POINTS SOUTH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THRU THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

ANOTHER STORM COMPLEX IS EXPECTED TO FORM OVER SOUTHERN KANSAS AND
IS FORECAST TO MOVE INTO NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST
ARKANSAS EARLY SUNDAY MORNING. SMALL CHANCES FOR STORMS WILL
CONTINUE MONDAY AND TUESDAY OVER FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. ANOTHER FRONT IS POISED TO MOVE SOUTH INTO THE
REGION FOR THE LATTER HALF OF THE WEEK...AND WILL BRING AN
ENHANCED CHANCE OF STORMS.

HEAT AND HUMIDITY WILL PERSIST THROUGH MUCH OF NEXT WEEK UNTIL A
FRONT BRINGS SOME RELIEF BY THE END OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Aug 3, 5:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 AM CDT SAT AUG 3 2013

ARZ001-002-031115-
BENTON AR-CARROLL AR-
539 AM CDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON AND NORTHWESTERN CARROLL

AT 539 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BEAVER TO GARFIELD TO 3 MILES
NORTHEAST OF BELLA VISTA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...OAK
HILL...BLAND...HILL TOP...PLEASANT RIDGE...ROGERS...PEA RIDGE...
GATEWAY...WAR EAGLE...MONTE NE...LOOKOUT...LARUE...AVOCA...BELLA
VISTA...GARFIELD...BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...
URBANETTE...GRANDVIEW...BUSCH...BEAVER AND HOBBS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3640 9347 3629 9366 3630 9366 3631 9387
      3624 9388 3625 9407 3650 9434 3650 9359
TIME...MOT...LOC 1039Z 320DEG 18KT 3654 9377 3643 9396
          3644 9417

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:29 AM CDTHeat AdvisoryTSACherokee, Choctaw, Creek, Haskell, Latimer, McIntosh and 7 more16 hr
Aug 3, 3:23 PM CDTFlash Flood WatchTSACraig, Delaware, Nowata, Ottawa41 hr
Aug 3, 6:05 AM CDTSpecial Weather StatementTSABenton25 min
Aug 3, 7:13 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Franklin, Madison, Washington2 hr
Aug 3, 8:03 AM CDTFlash Flood WarningTSABenton4 hr
Aug 3, 8:12 AM CDTFlash Flood WarningTSACarroll, Madison4 hr

Nearby

Special Weather Statements in Arkansas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.